Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 138, NWS Philadelphia/Mount Holly

July 3, 2025Hunterdon County, Warren County, New Jersey; 5 counties in Pennsylvania

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 3, 2025, 4:41 PM EDT for Hunterdon County, Warren County, New Jersey; 5 counties in Pennsylvania. It was in force for 49 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2025, 4:41 PM EDT (20:41 UTC)
Expired
Jul 3, 2025, 5:30 PM EDT
In force
49 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hunterdon County, NJ, Warren County, NJ, Bucks County, PA, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 118 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 4:41 PM EDTHAIL 1Lansford, PAPicture of quarter sized hail sent in. Time estimated from radar.
Jul 3, 4:43 PM EDTTSTM WND DMG2 Nne Bowmanstown, PATrees down on wires on the 400 block of Elm Street in Franklin Township. Time estimated from radar.
Jul 3, 4:45 PM EDTTSTM WND DMG2 S Gilbert, PATrees and wires down with a fire reported on the 400 Block of Frable Dr. Time estimated from radar.
Jul 3, 4:52 PM EDTTSTM WND DMG2 Wsw Lower Towamensing, PATrees and wires down around Lower Towamensing Township. Time estimated from radar.
Jul 3, 5:14 PM EDTHAIL 0.71 N Bath, PADime-size hail in Bath. Time given in report.
Jul 3, 5:15 PM EDTTSTM WND GST 62Washington, NJTrained spotter sent in report of 62 MPH gust recorded on a personal weather station.
Jul 3, 5:30 PM EDTTSTM WND DMGWhitehall Twp, PAWires down across the area. Time estimated from radar.
Jul 3, 5:32 PM EDTTSTM WND DMGLebanon Twp, NJTrees and wires down. Time estimated from radar.
Jul 3, 5:35 PM EDTTSTM WND DMGPhillipsburg, NJTrees down across Phillipsburg.
Jul 3, 5:39 PM EDTTSTM WND DMG1 E Allentown, PAWidespread lines down across Allen Township. Time estimated from radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 1:30 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2025-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2025-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1536 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

808 
WUUS51 KPHI 032041
SVRPHI
NJC019-041-PAC017-025-077-089-095-032130-
/O.NEW.KPHI.SV.W.0138.250703T2041Z-250703T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
441 PM EDT Thu Jul 3 2025

The National Weather Service in Mount Holly NJ has issued a

* Severe Thunderstorm Warning for...
  Northwestern Hunterdon County in northwestern New Jersey...
  Southwestern Warren County in northwestern New Jersey...
  Lehigh County in eastern Pennsylvania...
  Southern Carbon County in northeastern Pennsylvania...
  Northwestern Bucks County in southeastern Pennsylvania...
  Southwestern Monroe County in northeastern Pennsylvania...
  Northampton County in eastern Pennsylvania...

* Until 530 PM EDT.

* At 440 PM EDT, severe thunderstorms were located along a line
  extending from near Saylorsburg to Rossland to near Lehighton to
  Hometown, moving southeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Wind damage to 
           roofs, siding, trees, and power lines is possible.

* Locations impacted include...
  Allentown, Easton, Lehighton, Bethlehem, Forks, Emmaus,
  Northampton, Quakertown, Wilson, Washington, Hellertown, Nazareth,
  Palmerton, Bangor, Jim Thorpe, Slatington, High Bridge, Pen Argyl,
  Nesquehoning, and Wind Gap.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

In addition to large hail and damaging winds, frequent cloud to
ground lightning is occurring with these storms. Move indoors
immediately. Remember, if you can hear thunder, you are close enough
to be struck by lightning.

&&

LAT...LON 4079 7488 4079 7489 4074 7483 4073 7478
      4056 7515 4039 7542 4068 7587 4074 7576
      4081 7587 4088 7596 4094 7552 4100 7524
TIME...MOT...LOC 2040Z 308DEG 27KT 4090 7537 4085 7541 4083 7576 4081
7600

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Gorse
2 follow-up statements
871 
WWUS51 KPHI 032059
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
459 PM EDT Thu Jul 3 2025

NJC019-041-PAC017-025-077-089-095-032130-
/O.CON.KPHI.SV.W.0138.000000T0000Z-250703T2130Z/
Hunterdon NJ-Warren NJ-Lehigh PA-Carbon PA-Bucks PA-Monroe PA-
Northampton PA-
459 PM EDT Thu Jul 3 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHWESTERN HUNTERDON...SOUTHWESTERN WARREN...LEHIGH...SOUTHERN
CARBON...NORTHWESTERN BUCKS...SOUTHWESTERN MONROE AND NORTHAMPTON
COUNTIES...

At 459 PM EDT, severe thunderstorms were located along a line
extending from near Belvidere to Belfast to Walnutport to Snyders,
moving southeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Wind damage to roofs, 
         siding, trees, and power lines is possible.

Locations impacted include...
Allentown, Easton, Lehighton, Bethlehem, Forks, Emmaus, Northampton,
Quakertown, Wilson, Washington, Hellertown, Nazareth, Palmerton,
Bangor, Jim Thorpe, Slatington, High Bridge, Pen Argyl, Nesquehoning,
and Wind Gap.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Frequent cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4079 7488 4079 7489 4074 7483 4073 7478
      4056 7515 4039 7542 4068 7587 4074 7576
      4081 7587 4088 7596 4092 7550 4094 7514
TIME...MOT...LOC 2059Z 306DEG 27KT 4084 7503 4079 7524 4075 7560 4073
7584

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Gorse
259 
WWUS51 KPHI 032111
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
511 PM EDT Thu Jul 3 2025

NJC019-041-PAC017-025-077-089-095-032130-
/O.CON.KPHI.SV.W.0138.000000T0000Z-250703T2130Z/
Hunterdon NJ-Warren NJ-Lehigh PA-Carbon PA-Bucks PA-Monroe PA-
Northampton PA-
511 PM EDT Thu Jul 3 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHWESTERN HUNTERDON...SOUTHWESTERN WARREN...LEHIGH...
SOUTHEASTERN CARBON...NORTHWESTERN BUCKS...SOUTH CENTRAL MONROE AND
NORTHAMPTON COUNTIES...

At 511 PM EDT, severe thunderstorms were located along a line
extending from Washington to Harmony to Beersville to near New
Tripoli, moving southeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Wind damage to roofs, 
         siding, trees, and power lines is possible.

Locations impacted include...
Allentown, Easton, Bethlehem, Forks, Emmaus, Northampton, Quakertown,
Wilson, Washington, Hellertown, Nazareth, Palmerton, Bangor,
Slatington, High Bridge, Pen Argyl, Wind Gap, Bath, Belvidere, and
Harmony.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Frequent cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4079 7488 4079 7489 4074 7483 4073 7478
      4056 7515 4039 7542 4068 7587 4074 7576
      4078 7582 4085 7547 4089 7506
TIME...MOT...LOC 2111Z 306DEG 27KT 4074 7495 4075 7517 4074 7550 4072
7578

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Gorse

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 1:53 PM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jul 3, 1:53 PM EDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
153 PM EDT Thu Jul 3 2025

.SYNOPSIS...
A reinforcing cold front will drop through the region late today
and into tonight. Dry high pressure will build into the region
on Friday and remain in control through the weekend, providing
seasonable temperatures and tranquil weather conditions. Warmer,
more humid, and unsettled conditions will return early next
week.

&&

.NEAR TERM /THROUGH FRIDAY/...
A Severe Thunderstorm Watch has been issued for parts of
northern New Jersey and eastern Pennsylvania until 10pm.

Showers and thunderstorms are developing this afternoon and will
continue into this evening as a cold front sinks southward. Overall,
the best forcing will reside north and east of our immediate
forecast area up into the Hudson Valley and New England, however a
corridor of MLCAPE up to 2000 J/kg and 0-6 km shear around 40 kt
will be available. This setup will support the potential for severe
thunderstorms. There is a Slight risk (Level 2/5) for severe
weather for areas north and east of Philadelphia with areas
south and west in a Marginal (1/5) risk. The primary threat is
damaging wind gusts with large hail also possible. General
timing looks to continue to be from 2pm-10pm. Highs today will
be in the low 80s to low 90s.

For tonight, any remaining storms will weaken quickly after
sunset with the loss of diurnal heating. The front will make its
way off the coast, giving way to a mostly clear sky. Lows
should fall into the 50s and 60s.

For Independence Day, a rather pleasant and dry day is
expected. A high pressure system builds into the region and will
keep the day dry and sunny. The post frontal regime after
today's cold front will translate to temperatures mainly in the
low to mid 80s and comfortable humidity values with dew points
in the 50s.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
Dry and seasonable weather conditions expected for the rest of
the holiday weekend.

High pressure overhead Friday night will result in clear skies
and calm winds, a great setup for strong radiational cooling
night. As a result, we will likely see the coolest and most
comfortable summer night in quite some time, with lows in the
mid 50s to mid 60s and a dry airmass in place.

The broad ridging will dominate the region over the weekend,
which will keep convection suppressed and temperatures near
normal, though temperatures will start trending upward a couple
degrees each day. Saturday will be another very pleasant day,
similar to Friday as the surface high slides overhead. High
temperatures remaining in the mid to upper 80s under sunny skies
and dewpoints mixing out nicely once again to provide us with
some low humidity. By Sunday, high pressure will be located
offshore, resulting in some return flow and thus a more sensible
increase in temperatures and humidity levels compared to the
previous days. Highs Sunday in the upper 80s to low 90s. Lows in
the 60s to near 70 degrees both nights.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
Return flow will continue into the first half of next week as
upper ridging shifts out to sea and some troughing develops near
the Great Lakes. This will result in more unsettled conditions
developing again, with mostly diurnally driven chances for
showers and thunderstorms. Any severe threats remain to be seen.
The greatest chances for showers and storms currently looks to
be Tuesday and Wednesday. Expect temperatures to start trending
slightly above normal early next week as well, though they
should moderate some toward the middle of the week. Highs in the
mid 80s to low 90s and lows in the mid 60s to mid 70s, along
with increasing humidity.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Today...VFR. Isolated to scattered showers and thunderstorms in
the afternoon; primarily around or after 19Z for KABE/KRDG, and
after 20Z for KTTN/KPNE/KPHL so have included VCTS at these
terminals. Remainder of terminals, confidence is quite low so
left out of TAFs for now. West-northwest winds around 10 kts
with a few gusts in excess of 15 kts possible. Moderate
confidence.

Tonight...VFR. Residual showers and thunderstorms wane by 01-03Z.
Northwest winds around 5 kt or less. High confidence.

Friday..VFR with a northwest wind around 5 knots. High
confidence.

Outlook...

Friday night through Sunday...VFR. No significant weather.

Monday and Tuesday...Prevailing VFR. Isolated thunderstorms
possible.

&&

.MARINE...
No marine headlines are in effect through tonight. West winds
around 5-10 kt this morning will become south-southwest around
10-15 kt this afternoon. For tonight, winds will veer from
southwest to north around 10-15 kt with the passing of a cold
front. Seas of 2-3 feet. Outside of an isolated thunderstorm
this afternoon, fair weather is expected.

Friday night...Sub-SCA conditions expected.

Outlook...

Friday night through Monday...No marine hazards expected.

Rip Currents...

For today, south-southwest winds around 10 mph with breaking
wave heights of 1-3 feet. A SSE swell of 2 feet and a 6-8 second
period persists. As a result, have maintained a LOW risk for
dangerous rip currents for all beaches.

For Independence Day, north winds around 10 mph in the morning
will become east-southeast around 5-10 mph in the afternoon.
Breaking wave heights of 1-2 feet with a SSE swell of 2 feet and
a 6-8 second period. As a result, have opted to go with a LOW
risk for dangerous rip currents for all beaches.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

SYNOPSIS...MJL/Staarmann
NEAR TERM...DeSilva/Guzzo
SHORT TERM...MJL/Staarmann
LONG TERM...MJL/Staarmann
AVIATION...Guzzo/MJL
MARINE...Guzzo/MJL
Hazardous weather outlook, Jul 3, 12:10 PM EDT, 4 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
1210 PM EDT Thu Jul 3 2025

MDZ012-015-019-020-041615-
Kent MD-Queen Annes-Talbot-Caroline-
1210 PM EDT Thu Jul 3 2025

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...This afternoon and tonight.

There is a Marginal risk for isolated severe thunderstorms this
afternoon and evening with the primary risk being damaging wind
gusts.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NG

In the hours before

Local storm report, Jul 3, 3:29 PM EDT, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
329 PM EDT Thu Jul 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     Hail             Kutztown                40.52N 75.78W
07/03/2025  M0.25 Inch       Berks              PA   Public

            Pea-sized hail in Kutztown, time given in
            report.

&&

Hoeflich
Local storm report, Jul 3, 4:11 PM EDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
411 PM EDT Thu Jul 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     Tstm Wnd Dmg     3 E Newton              41.06N 74.70W
07/03/2025                   Sussex             NJ   Fire Dept/Rescue

            Trees down on wires by mile marker 4 on
            Route 623. Time estimated from radar.

&&

Hoeflich
Local storm report, Jul 3, 4:18 PM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
418 PM EDT Thu Jul 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     Tstm Wnd Dmg     2 N Fredon Twp          41.06N 74.81W
07/03/2025                   Sussex             NJ   Fire Dept/Rescue

            Power lines and power poles downed and on
            fire near Hillcrest Road. Time estimated
            from radar.

&&

Hoeflich
Local storm report, Jul 3, 4:19 PM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
419 PM EDT Thu Jul 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     Tstm Wnd Dmg     3 NNE Five Points       41.13N 74.83W
07/03/2025                   Sussex             NJ   Fire Dept/Rescue

            Trees and wires down near Halsey Road. Fire
            reported. Time estimated from radar.

&&

Hoeflich
Local storm report, Jul 3, 4:40 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
440 PM EDT Thu Jul 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     Hail             Branchville             41.14N 74.75W
07/03/2025  M0.25 Inch       Sussex             NJ   Public

            Pea-size hail in Branchville. Time estimated
            from radar.

&&

ZC

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 3:35 PM EDTSevere Thunderstorm WarningPHISussex, Warren40 min
Jul 3, 4:02 PM EDTSevere Thunderstorm WarningPHIMorris, Sussex43 min
Jul 3, 5:16 PM EDTSevere Thunderstorm WarningPHIHunterdon, Morris, Somerset, Warren44 min
Jul 3, 5:27 PM EDTSevere Thunderstorm WarningPHIHunterdon, Warren48 min
Jul 3, 5:53 PM EDTSevere Thunderstorm Warning Considerable damage threatPHIMiddlesex, Morris, Somerset37 min
Jul 3, 6:11 PM EDTFlash Flood WarningPHIHunterdon, Warren4 hr
Jul 3, 6:39 PM EDTSevere Thunderstorm WarningPHIHunterdon, Somerset, Warren34 min
Jul 3, 6:43 PM EDTSevere Thunderstorm WarningPHIMonmouth32 min
Jul 3, 6:48 PM EDTSpecial Marine WarningPHI87 min
Jul 3, 7:55 PM EDTSpecial Marine WarningPHI95 min
Jul 3, 2:38 PM EDTSevere Thunderstorm WarningPHIBerks, Lehigh21 min
Jul 3, 3:23 PM EDTSevere Thunderstorm WarningPHIBerks, Bucks, Lehigh, Montgomery26 min
Jul 3, 3:56 PM EDTSevere Thunderstorm WarningPHICarbon, Monroe49 min
Jul 3, 5:56 PM EDTSevere Thunderstorm WarningPHICarbon, Lehigh, Northampton49 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2025Severe Thunderstorm Warnings in New Jersey, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.